Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 85, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 25, 2015, 8:57 AM CST for Bolivar County, Sunflower County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2015, 8:57 AM CST (14:57 UTC)
- Expired
- Dec 25, 2015, 11:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bolivar County, MS, Sunflower County, MS
The radar
The Little Rock radar (KLZK), 170 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 9:15 AM CST | FLASH FLOOD | Cleveland, MS | RAINFALL AMOUNT OF 2.14 INCHES MEASURED IN LESS THAN 2 HOURS BY COOPERATIVE OBSERVER. NUMEROUS STREETS WERE FLOODED AROUND THE CITY OF CLEVELAND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 3.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
284
WGUS54 KJAN 251457
FFWJAN
MSC011-133-251730-
/O.NEW.KJAN.FF.W.0085.151225T1457Z-151225T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
857 AM CST FRI DEC 25 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BOLIVAR COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHEASTERN SUNFLOWER COUNTY IN NORTHWESTERN MISSISSIPPI...
* UNTIL 1130 AM CST
* AT 857 AM CST...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLEVELAND...RULEVILLE...DREW...PARCHMAN...SCOTT...MOUND BAYOU...
RENOVA...BOYLE...BENOIT...ROME...JERSEY POINT...MERIGOLD...
BEULAH...PACE AND WINSTONVILLE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3399 9045 3382 9045 3365 9066 3353 9122
3356 9123 3360 9113 3364 9116 3366 9122
3370 9122 3371 9116 3366 9109 3368 9103
3372 9106 3371 9113 3376 9114 3378 9109
3377 9100 3379 9099 3381 9104 3400 9066
$$
DL1 follow-up statement
242
WGUS74 KJAN 251534
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
934 AM CST FRI DEC 25 2015
MSC011-133-251730-
/O.CON.KJAN.FF.W.0085.000000T0000Z-151225T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOLIVAR MS-SUNFLOWER MS-
934 AM CST FRI DEC 25 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CST FOR
SOUTHERN BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES...
AT 930 AM CST...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS
PRODUCING HEAVY RAIN OVER BOLIVAR AND SUNFLOWER COUNTIES. UP TO TWO
INCHES OF RAIN HAVE ALREADY FALLEN. STREET FLOODING HAS BEEN
REPORTED IN THE CITY OF CLEVELAND.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CLEVELAND...RULEVILLE...DREW...PARCHMAN...SCOTT...MOUND BAYOU...
RENOVA...BOYLE...BENOIT...ROME...JERSEY POINT...MERIGOLD...BEULAH...
PACE AND WINSTONVILLE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3399 9045 3382 9045 3365 9066 3353 9122
3356 9123 3360 9113 3364 9116 3366 9122
3370 9122 3371 9116 3366 9109 3368 9103
3372 9106 3371 9113 3376 9114 3378 9109
3377 9100 3379 9099 3381 9104 3400 9066
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 25, 4:57 AM CST, 4 hours earlier.
Area forecast discussion, Dec 25, 4:57 AM CST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 457 AM CST FRI DEC 25 2015 .SHORT TERM... CHRISTMAS MORNING THROUGH SUNDAY MORNING... ANOTHER STORMY DAY IS ON TAP FOR TODAY AS LARGE SCALE SW ISENTROPIC ASCENT AND STRONG LOW/DEEP LAYER ARE STILL IN THE REGION. WV IMAGERY INDICATES S/WV THAT WILL BRING OUR CHANCES FOR ACTIVE WEATHER PATTERN IS MOVING INTO ERN TX/WRN LA AND WILL CONTINUE TO PROPAGATE TOWARDS THE REGION. UPPER AIR ANALYSIS INDICATES THE UPPER RIDGE OVER THE WRN ATLANTIC IS STRENGTHENING AND BUILDING W...HELPING TO INCREASE H5 HEIGHTS IN OUR AREA. LOW LEVEL SRLY FLOW WILL CONTINUE THROUGH THE AFTERNOON. EXPECT A WARM AND HUMID CHRISTMAS AFTERNOON ACROSS THE REGION. RIGHT NOW SOME SCATTERED SHOWERS ARE ONGOING ACROSS MOST OF THE AREA WHILE RIGHT ALONG THE WARM FRONTAL BOUNDARY IN THE DELTA EFFICIENT LIFT/MOISTURE TRANSPORT IS ONGOING AND WILL CONTINUE. ENSEMBLE SITUATIONAL AWARENESS TABLE IS INDICATING ANOMALOUS MOISTURE...PER THE NAEFS/GEFS...MOVING THROUGH THIS AFTERNOON ESPECIALLY IN N/NE MS. WOULD NOT RULE OUT SOME LOCALIZED FLASH FLOODING IN AREAS WHERE STORMS CAN TRAIN AND MORE EFFICIENT RAINFALL RATES OCCUR. ALSO EXPANDED THE POTENTIAL FOR SEVERE STORMS TODAY AS 30-40KTS 0-3KM BULK SHEAR AND AGAIN 1500-2000 J/KG OF MLCAPE. THIS WITH EFFICIENT LAPSE RATES APPROACHING 6.5-7.0 DEG C/KM WILL PROMOTE STRONG UPDRAFTS AND POTENTIAL FOR DAMAGING WINDS AND HAIL. A LOT OF THE HI- RES ARW/NMM/ARW INDICATE THERE COULD BE SOME OF THE ACTIVITY IN THE N TO GRADUALLY MOVE E AND SOME ORGANIZED BOWS TO DEVELOP. THUS THIS AREA COULD SEE THE BEST CHANCE FOR SEVERE WEATHER WITH SOME SOME THREAT EXTENDING FURTHER S. ANOTHER THING TO NOTE IS WITH NEAR RECORD LOW LEVEL TEMPS...EXPECT ANOTHER NEAR OR ABOVE RECORD HIGHS TODAY. MODELS SEEM TO BE STRUGGLING SOMEWHAT WITH LOW LEVEL BOUNDARY LAYER TEMPS...WHICH SEEMED TO BE THE CASE YESTERDAY WHERE WARM AND HUMID BOUNDARY LAYER OUTWEIGHED ANY HEIGHT RISES THAT WERE OCCURRING...WHICH LED TO SEVERE STORMS AND SOME WERE VERY EFFICIENT HAIL PRODUCERS. WITH CLOCKWISE CURVING HODOGRAPHS AND MID/DEEP LAYER SHEAR IN PLACE...COULD NOT RULE OUT A TORNADO BUT SEEING SURGES IN HI-RES GUIDANCE AND FLOW SOMEWHAT PARALLEL TO BOUNDARY...EXPECT WINDS/HAIL AND FLASH FLOODING TO BE MORE LIKELY. FLASH FLOODING COULD DEFINITELY BE A CONCERN TODAY IN AS HI-RES NSSL WRF INDICATES SOME PRETTY HIGH TOTALS IN N/NE MS AS MOISTURE FEEDS IN FROM THE S. EXPECT ANOTHER HUMID NIGHT TONIGHT AS LOWS WILL NOT BE MUCH DIFFERENT THAN THIS MORNING. RAIN CHANCES WILL SLOWLY LESSEN TONIGHT BUT WITH MOISTURE STILL LINGERING AROUND...COULD NOT RULE OUT SOME SHOWERS AND STORMS IN THE AREA OVERNIGHT. HEIGHTS WILL BE SOMEWHAT STABLE TO POSSIBLY RISING SOME AND LOW/MID LEVEL TEMPS WILL BE WARMING INTO TOMORROW SO EXPECT ANOTHER WARM AND POSSIBLY RECORD DAY IN STORE AGAIN SATURDAY. LUCKILY STORM CHANCES WILL BE LESSENING AS WARMING MID LEVEL TEMPS WILL LESSEN LAPSE RATES AND OVERALL INSTABILITY. STILL AGAIN COULD NOT RULE OUT SOME STORMS MAYBE STRONG BUT EXPECT ANY COVERAGE TO NOT BE NEARLY AS MUCH AS ON FRIDAY. STRONG 597DM H5 UPPER RIDGE OVER THE ATLANTIC WILL SLOWLY FLATTEN AND BUILD BACK NW AS THE LONGWAVE TROUGH OVER THE WRN CONUS GRADUALLY BECOMES CUT OFF AS A STRONG UPPER JET CUTS OFF THE FLOW TO THE DEVELOPING UPPER LOW TO THE S. THIS WILL HELP DEVELOP A CUTOFF LOW OVER THE FAR SRN PLAINS SAT NIGHT INTO SUNDAY MORNING WHICH WILL GRADUALLY INCREASE ISENTROPIC LIFT BACK AGAIN AND BEGIN SOME HEIGHT FALLS IN THE AREA BEGINNING SUNDAY. THIS WILL HELP DEVELOP A LOW IN SRN/CENTRAL TX AND STRONG BAROCLINIC ZONE TO OUR W WITH EXTREMELY EFFICIENT RAINFALL RATES DUE TO ANOMALOUS MOISTURE AND FLOODING ISSUES LIKELY IN THE OZARKS. OUR AREA WILL GRADUALLY BRING IN MORE RAIN CHANCES IN THE WEST. WITH LESS LAPSE RATES...EXPECT SOME LIGHT SHOWERS AND SOME THUNDERSTORMS IN OUR NW WITH SHOWERS ELSEWHERE. /DC/ .LONG TERM...SUNDAY THROUGH THURSDAY...MAIN FOCUS IN THE LONG TERM REMAINS THE POTENTIAL FOR SEVERE STORMS SUNDAY INTO MONDAY. SUNDAY MORNING A LARGE CLOSED LOW WILL BE NEAR THE TEXAS BIG BEND REGION WITH AN ASSOCIATED SURFACE LOW NEAR THE TEXAS/MEXICO BORDER. OUR CWA WILL HAVE A SLIGHTLY DRIER AIRMASS EAST OF THE MISSISSIPPI RIVER BUT PWATS WL POOL AROUND 1.80IN WEST OF THE MISSISSIPPI RIVER AHEAD OF THE APPROACHING LOW PRESSURE SYSTEM. BUFR SOUNDINGS INDICATE A FAIRLY FORMIDABLE CAP OVER OUR CWA INTO THE EARLY AFTERNOON WHICH SHOULD LIMIT CONVECTION AND HELP TEMPERATURES WARM WELL ABOVE NORMAL AGAIN. MOST SITES SHOULD REACH THE UPPER 70S. RAIN CHANCES WILL INCREASE OVER OUR WEST SUNDAY AFTERNOON AS THE CLOSED LOW MOVES EAST OVER CENTRAL TEXAS. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER OUR WESTERN MOST ZONES BUT THE MAIN TIMING FOR SEVERE STORMS IS EXPECTED SUNDAY NIGHT INTO EARLY MONDAY MORNING. THE CLOSED LOW AND ITS ASSOCIATED SURFACE LOW ARE EXPECTED TO MOVE NORTHEAST TO THE ARKLATEX REGION BY MONDAY MORNING THEN CONTINUE NORTHEAST TO THE MIS MISSISSIPPI RIVER VALLEY BY MONDAY EVENING. THIS WILL SEND A STRONG COLD FRONT ACROSS OUR CWA SUNDAY NIGHT INTO MONDAY MORNING. A SQUALL LINE IS EXPECTED TO DEVELOP NEAR OR JUST AHEAD OF THE APPROACHING COLD FRONT AND ENCOUNTER AN ENVIRONMENT WITH MLCAPES AT LEAST 500-1000J/KG...0-6KM BULK SHEAR OF 45-50KTS AND 0-3KM SREH AROUND 300M2/S2. DAMAGING WINDS LOOK TO BE THE PRIMARY THREAT WITH A FEW TORNADOES AND LOCALLY HEAVY RAINFALL POSSIBLE AS WELL. MODEL CONSENSUS SUGGESTS THE SEVERE WEATHER POTENTIAL WILL END A LITTLE FASTER MONDAY THAN THE THINKING LAST NIGHT. DRY SLOTTING SHOULD END MOST OF THE SIGNIFICANT RAIN BY NOON MONDAY BUT LIGHT PCPN WL REMAIN POSSIBLE UNTIL THE CLOSED LOW MOVES A LITTLE FARTHER NORTH MONDAY EVENING. COOLER AND MUCH DRIER AIR IS EXPECTED TO BE BACK OVER OUR CWA TUESDAY. TUESDAY MORNING LOWS WILL BE BACK IN THE 40S WITH HIGHS TUESDAY MOSTLY IN THE 50S. TUESDAY WILL BE DRY AS THE CLOSED LOW SYSTEM TRACKS FARTHER NORTHEAST OF OUR CWA BUT OUR WINDS ALOFT WILL BACK TO THE SOUTHWEST AHEAD OF A SECOND CLOSED LOW SWINGING OVER THE DESERT SOUTHWEST. THE GFS AND ECMWF ARE IN A LITTLE BETTER AGREEMENT AND OPEN THE LOW AND SWINGS A TROUGH ACROSS THE CENTRAL CONUS WEDNESDAY. MOISTURE RETURN WILL BE LIMITED WITH THIS TROUGH BUT BOTH MODELS GENERATE LIGHT QPF ACROSS OUR REGION WEDNESDAY AND WEDNESDAY NIGHT. THURSDAY WILL BE COOL AND DRY ACROSS OUR REGION. /22/ && .AVIATION...MVFR/IFR CIGS ARE ACROSS MOST OF THE TAF SITES. EXPCT SHRA TO CONTINUE THIS MORNING ACROSS REGION WHILE MORE TSRA IS EXPCTD TO MOVE THROUGH THE AREA TODAY...NEAR KGLH AROUND 10-14Z...KGWO/KHKS AROUND 15-18Z AND KGTR AROUND 21-00Z. CIGS WILL IMPROVE AT MOST AREAS TODAY WHILE SOME COULD HAVE BRIEF IFR CIGS IN TSRA. WINDS WILL BE PREDOMINATELY FROM THE S AROUND 7-10KTS. /DC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 80 70 80 69 / 53 43 22 23 MERIDIAN 79 69 78 68 / 37 35 23 26 VICKSBURG 80 69 81 69 / 60 45 23 23 HATTIESBURG 81 69 79 68 / 32 25 24 28 NATCHEZ 80 70 81 71 / 51 40 21 23 GREENVILLE 77 66 79 67 / 82 57 32 36 GREENWOOD 79 69 80 70 / 81 60 28 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DC/22/DC
Hazardous weather outlook, Dec 25, 5:45 AM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 545 AM CST FRI DEC 25 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>065-261145- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON- 545 AM CST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY FLOODING THREAT...LIMITED TIMING...TODAY SCATTERED THUNDERSTORMS, SOME OF WHICH COULD BECOME SEVERE, WILL DEVELOP ACROSS THE AREA TONIGHT. THE MAIN THREATS WITH ANY SEVERE STORM WILL BE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS. A TORNADO CANNOT BE RULED OUT. IN ADDITION, HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS CAPABLE DAMAGING WIND GUSTS TO 60 MPH AND A FEW TORNADOES ARE POSSIBLE MAINLY SUNDAY NIGHT INTO EARLY MONDAY MORNING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS STORMS TRAIN OVER THE SAME AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND SUNDAY NIGHT THROUGH MONDAY. MSZ066-072>074-261145- JONES-MARION-LAMAR-FORREST- 545 AM CST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 25, 7:29 AM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
729 AM CST FRI DEC 25 2015
MSZ028-029-251400-
WEBSTER MS-MONTGOMERY MS-
729 AM CST FRI DEC 25 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MONTGOMERY AND
WEBSTER COUNTIES THROUGH 800 AM CST...
AT 729 AM CST...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR SWEATMAN...OR 17 MILES NORTHEAST OF
WINONA...MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BELLEFONTAINE...CLARKSON...SWEATMAN...LODI...EMBRY...MANTEE AND
WALTHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3365 8903 3344 8965 3362 8972 3368 8960
3368 8951 3372 8951 3372 8919 3374 8919
3374 8904
TIME...MOT...LOC 1329Z 243DEG 50KT 3363 8948
DLSpecial weather statement, Dec 25, 7:31 AM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 731 AM CST FRI DEC 25 2015 MSZ025-027-036-251400- LEFLORE MS-CARROLL MS-HOLMES MS- 731 AM CST FRI DEC 25 2015 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN CARROLL...SOUTHEASTERN LEFLORE AND NORTH CENTRAL HOLMES COUNTIES UNTIL 800 AM CST... AT 731 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SEVEN PINES...OR 9 MILES WEST OF BLACK HAWK...MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENWOOD...BLACK HAWK...SIDON...NORTH CARROLLTON...SEVEN PINES... COILA...MALMAISON...TEOC...CRUGER AND CARROLLTON. LAT...LON 3324 9019 3336 9030 3361 9002 3343 8979 TIME...MOT...LOC 1331Z 229DEG 29KT 3334 9017 DL
Special weather statement, Dec 25, 7:50 AM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
750 AM CST FRI DEC 25 2015
MSZ018-019-251415-
BOLIVAR MS-SUNFLOWER MS-
750 AM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BOLIVAR AND
NORTHEASTERN SUNFLOWER COUNTIES THROUGH 815 AM CST...
AT 749 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF CLEVELAND...MOVING NORTHEAST AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...DREW...MOUND BAYOU...RENOVA...MERIGOLD...PACE AND
WINSTONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3399 9066 3399 9063 3379 9051 3366 9094
3381 9097 3401 9066
TIME...MOT...LOC 1349Z 238DEG 32KT 3375 9089
DLSpecial weather statement, Dec 25, 8:01 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
801 AM CST FRI DEC 25 2015
MSZ054-251430-
COPIAH MS-
801 AM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COPIAH COUNTY THROUGH
830 AM CST...
AT 801 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LOYD STAR...OR 9 MILES NORTHWEST OF BROOKHAVEN...MOVING
NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CRYSTAL SPRINGS...HAZLEHURST...GLANCY...MARTINSVILLE AND GALLMAN.
LAT...LON 3171 9059 3202 9047 3186 9020 3170 9044
3170 9057
TIME...MOT...LOC 1401Z 213DEG 23KT 3170 9053
DLSpecial weather statement, Dec 25, 8:22 AM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
822 AM CST FRI DEC 25 2015
MSZ027-251445-
CARROLL MS-
822 AM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CARROLL COUNTY THROUGH
845 AM CST...
AT 822 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SEVEN PINES...OR NEAR BLACK HAWK...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JEFFERSON...NORTH CARROLLTON...COILA...SEVEN PINES...MALMAISON AND
CARROLLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3348 8978 3342 8978 3341 8976 3331 9009
3332 9013 3342 9016 3342 9014 3346 9013
3346 9010 3352 9010 3367 8987
TIME...MOT...LOC 1422Z 239DEG 30KT 3339 9007
DLSpecial weather statement, Dec 25, 8:27 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
827 AM CST FRI DEC 25 2015
MSZ019-251445-
SUNFLOWER MS-
827 AM CST FRI DEC 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SUNFLOWER COUNTY
THROUGH 845 AM CST...
AT 827 AM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER PARCHMAN...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PARCHMAN AND ROME.
LAT...LON 3399 9045 3382 9045 3380 9049 3398 9058
3399 9057
TIME...MOT...LOC 1427Z 238DEG 30KT 3391 9046
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 6:01 PM CST | Special Weather Statement | JAN | Smith | 29 min |
| Dec 24, 6:32 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 58 min |
| Dec 24, 6:55 PM CST | Special Weather Statement | JAN | Jones | 35 min |
| Dec 24, 7:06 PM CST | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones | 3 hr |
| Dec 24, 7:45 PM CST | Special Weather Statement | JAN | Webster | 30 min |
| Dec 24, 7:50 PM CST | Special Weather Statement | JAN | Lauderdale | 25 min |
| Dec 24, 8:00 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 14 min |
| Dec 25, 12:36 AM CST | Special Weather Statement | JAN | Bolivar | 39 min |
| Dec 25, 12:55 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 50 min |
| Dec 25, 6:40 AM CST | Special Weather Statement | JAN | Bolivar | 50 min |
| Dec 25, 7:29 AM CST | Special Weather Statement | JAN | Montgomery, Webster | 31 min |
| Dec 25, 7:31 AM CST | Special Weather Statement | JAN | Carroll | 29 min |
| Dec 25, 7:46 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 44 min |
| Dec 25, 7:50 AM CST | Special Weather Statement | JAN | Bolivar | 25 min |
| Dec 25, 8:01 AM CST | Special Weather Statement | JAN | Copiah | 29 min |
| Dec 25, 8:02 AM CST | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Clay, Grenada and 11 more | 20 hr |
| Dec 25, 8:22 AM CST | Special Weather Statement | JAN | Carroll | 23 min |
| Dec 25, 8:27 AM CST | Special Weather Statement | JAN | Tallahatchie | 18 min |
| Dec 25, 8:33 AM CST | Tornado Warning | JAN | Carroll, Montgomery | 42 min |
| Dec 25, 9:06 AM CST | Tornado Warning | JAN | Grenada, Montgomery, Webster | 24 min |
| Dec 25, 11:17 AM CST | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 3 hr |
| Dec 25, 11:52 AM CST | Flash Flood Warning | JAN | Clay, Webster | 6 hr |
| Dec 25, 12:12 PM CST | Special Weather Statement | JAN | Attala | 48 min |
| Dec 25, 12:17 PM CST | Special Weather Statement | JAN | Clay | 43 min |
| Dec 25, 12:37 PM CST | Areal Flood Warning | JAN | Bolivar, Sunflower, Washington | 9 hr |
| Dec 25, 12:44 PM CST | Flash Flood Warning | JAN | Adams, Jefferson | 3 hr |
| Dec 25, 12:49 PM CST | Special Weather Statement | JAN | Smith | 41 min |
| Dec 25, 1:05 PM CST | Special Weather Statement | JAN | Attala | 25 min |
| Dec 25, 1:46 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Jefferson | 3 hr |
| Dec 25, 1:52 PM CST | Special Weather Statement | JAN | Hinds | 23 min |
| Dec 25, 2:27 PM CST | Flash Flood Warning | JAN | Franklin, Lincoln | 3 hr |
| Dec 25, 2:31 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 24 min |
| Dec 25, 2:35 PM CST | Special Weather Statement | JAN | Madison | 25 min |
| Dec 25, 3:01 PM CST | Special Weather Statement | JAN | Holmes | 29 min |
| Dec 25, 3:40 PM CST | Special Weather Statement | JAN | Smith | 35 min |
| Dec 25, 3:40 PM CST | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha, Winston | 24 min |
| Dec 25, 3:47 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 43 min |
| Dec 25, 3:51 PM CST | Tornado Warning | JAN | Jasper, Newton, Smith | 39 min |
| Dec 25, 4:27 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 48 min |
| Dec 25, 4:30 PM CST | Flash Flood Warning | JAN | Lowndes | 3 hr |
| Dec 25, 5:06 PM CST | Special Weather Statement | JAN | Lauderdale | 24 min |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.